Doctor insights on:
Light Spotting With The Mirena
4 days late- light spotting this am, mirena removed 5/24. sore breasts. Very faint line on pregnancy test last night. If I am pregnant why am I spotting?
Have Mirena (levonorgestrel) for a year, stopped periods after 6 months, now returned 2 nd month in a row as a light spotting. Normal?
Yes: In normal periods the estrogen your ovary produces makes the uterine lining grow and after ovulation the progesterone tells it to stop growing and get mature. The Mirena (levonorgestrel) is giving your uterus constant exposure to a progestin in addition to what your ovaries are producing so the lining is constantly being told not to grow. This results in less lining and thus very light to nonexistent periods. ...Read more
I got the mirena (levonorgestrel) IUD a week ago today, had light spotting but the bleeding has been increasing in the last 24 hrs. Should I be concerned?
W/ mirena (levonorgestrel) iud, having pains in low ab region after sex, usually w/ light spotting. Asked dr about it during exam, said nothings wrong. What can it be?
Check it with U/S: You should be able to feel the strings to check if the ius is in place. Also, an ultrasoulnd could help to make sure it is in the correct postion in the uterus. Usually one doesn't bleed with intercourse with it. ...Read more
Can very light spotting/blood tinged CM for 1hr a day for few days be considered a period on Mirena (levonorgestrel)?
Had mirena (levonorgestrel) inserted 4 mos ago. I haven't had sex since, but seem to have light spotting and tissue coming out with some light pain. Should I worry?
See doctor: It is not abnormal to have some spotting with an iud. If more than that, I would recommend seeing your doctor. ...Read more
Had mirena (levonorgestrel) inserted 4 mos ago. I haven't had sex till now. Last 2 days I've light spotting and tissue coming out with some light pain. Should I worry?
See doctor: This may be normal with the iud. However, any time there is a change in discharge I would suggest seeing your doctor. ...Read more
I haven't has my period this month just light spotting which is not normal for me. I have the Mirena (levonorgestrel) how long should I wait to take a test?
Don't wait: With Mirena (levonorgestrel) you probably will not have regular cycles - so you would have no reference for when you may have ovulated - so if you think you could be pregnant go ahead and take a pregnancy test. It is not likely to be positive because the Mirena (levonorgestrel) is very effective. ...Read more
I've had mirena (levonorgestrel) in for 6 months. I was having light regular periods but now I have light spotting/bleeding all the time for the last month. What to do?
Distinct change: I like to see my patients for an exam when they report a distinct change in their bleeding patterns. Absent or light periods is the normal. If this changes then I like to do a quick exam to make sure it is in the proper location. I also test for chlamydia and other infections if the patient has a new partner. ...Read more
I have mirena (levonorgestrel) as a result no period in 2 yrs. Now cramping and light spotting x4 days. Mild to moderate pain that is worse on my right side.
See your doctor: It may be nothing. Sometimes you might get a period on Mirena (levonorgestrel) even if you didn't have it for 2 years. However it might be a sign that the iud was expelled so either check your strings yourself or see your doctor. If the strings are ok and you are still having pain, see you doctor anyway to make sure there isn't something else going on. ...Read more
Depends: It can go for up to 3-4 months. ...Read more
Per the manufacturer: During the first three to six months of Mirena (levonorgestrel) use, the number of bleeding and spotting days may be increased and bleeding patterns may be irregular. Thereafter the number of bleeding and spotting days usually decreases but bleeding may remain irregular. ...Read more
I spotted the entire time I had mirena, now its been out for one day & im still spotting. When will it ever stop??????
Mirena spotting: Your bleeding will probably increase in the next week or so because you will have a withdrawal bleed. The Mirena contains hormones, so removal will cause you to have a period. After this period, if the spotting was caused by the mirena, it should resolve. ...Read more
I had the Mirena coil fitted 10 days ago and last night noticed some orange spotting... is this normal? I bled for 7 days after getting Mirena
Adjustment changes: Most likely, the uterus/body is making minor adjustments related to the IUD. The Prostaglandins (pain mediators) associated with semen also add to any discomfort sometimes. If you are comfortable feeling for the IUD strings, you should do that to confirm continued proper placement of the IUD. Otherwise, especially if the symptoms are persistent, get with your OB/GYN to confirm placement. ...Read more
Mirena put in 2.5 months ago. 6 wk check, no strings visible, u/s shows it's in right place. Pinkish spotting mid cycle for the 1st time. Concerned?
No cause for alarm: Since you are using one of the most effective methods of contraception, as long as the Mirena remains inside your uterus and causes you no pain, there is really no cause for alarm. Pinkish spotting and /or some changes in your menstrual cycles and vaginal bleeding are fairly common. ...Read more
I had a mirena put in 8 months ago I have been bleeding everytime I wipe after the toilet for the past 3 weeks and had slight spotting. Is this normal?
No: You need to be checked. The bleeding is not normal. ...Read more
Had Mirena removed Thurs after being in a week because of malposition and pain. Started POPs yesterday. Spotting yesterday, but today I'm bleeding a lot. Is this to be expected? What's going on with my body??
Wait and see: Sounds like you had a rough week. If you had an IUD inserted and removed in a brief period of time then the endometrial lining was likely disrupted. It may take a few days for things to get back to normal. You can always schedule follow up with your obgyn if you are concerned something else is happening ...Read more
Can you experience spotting with mirena (levonorgestrel) IUD even if you never have for the past 2 years?
Yes: Yes, it is possible to have spotting with a Mirena (levonorgestrel) iud even if you have not previously. While the Mirena (levonorgestrel) iud causes thinning of the uterine lining, it is still possible to have occasional spotting. Like all birth control, if you have changes in stress, weight or health, you can have changes in your bleeding. ...Read more
I've had mirena since October 2011 & still have it I had unprotected sex & pink spotting when I wiped when we were finished?
Irritation: If it was just a little pink shading to the fluid, probably it was just a little irritation to the area. With unprotected sex, there is always the risk for STDs and it is always reasonable to get a swab check. The mirena needs to be changed out soon. They're only good up to 5 years. Hope this helps ...Read more
Hello been using mirena (levonorgestrel) 4-5 yrs never had any spotting but as of 9.21/12 brownish discharge is visible? What is it
Likely just bleeding: Many Mirena (levonorgestrel) users will have the wonderful side effect of not having periods but that does not mean it is abnormal if you have one. The Progesterone decrease the build up of the endometrial lining therefore minimal to no bleeding occurs. If some lining builds up. Remember the Mirena (levonorgestrel) needs to be removed after 5 yrs of use. ...Read more
Hi I just started horrid pains on my right side and back with brown spotting I have have mirena (levonorgestrel) for 7 months and this never happened before.?
Infection: Infection of the uterus is a possibility. See your doctor. ...Read more
I have had the mirena (levonorgestrel) for a year and a half, still spotting frequently, sometimes 3 out of 4 weeks of the month. Why and should I have it removed?
Constant spotting on mirena & now heavy bleeding for 2 months since ive had it. If I get it removed will this stop?
Spotting 3 days after mirena (levonorgestrel) removal now experiencing clear watery discharge. What could be the cause?
Not to worry: I would not worry quite yet about this. The removal itself might be slightly traumatic to the cervix and this might just be your bodies reaction. Assuming that there is no pain or fever, I would say that the typical patient would be told to watch it for now and call if it does not resolve within the week. ...Read more
Had some spotting after sex, can it be normal for bleeding after sex when just had mirena (levonorgestrel) coil fitted?
It's probably OK: It would be important to know how long after the Mirena (levonorgestrel) was inserted to say for sure, but this is most likely OK. In the absence of continued bleeding and/or pain, there is little cause for concern. Inserting the Mirena (levonorgestrel) causes some dilation at the cervix and disruption in the uterus, making mild bleeding likely, particularly after intercourse. Should it persist, see your doctor. ...Read more
I've been spotting vet lightly and it's already been 10 days after I had my IUD removed I had the mirena (levonorgestrel)?
Not abnormal: Even after removing a Mirena (levonorgestrel) IUD, it can take some time for yur endometrial lining to readjust. Try taking Ibuprofen or naproxen for a few days with food. See your clinician if your bleeding persists or increases, or if you develop pelvic pain or vaginal discharge. If you are not planning on becoming pregnant soon, please start another contraceptive method. Otherwise, start prenatal vitamins. ...Read more